MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE GT; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE GT; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation- manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the shipping inspection record of the involved product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the shapeable tip of the gt wire broke off before it was used pre-treatment.The wire was not used on the patient.The patient's condition was good nd the procedure outcome was good.There was no patient injury, medical/surgical intervention required.There were no other devices or equipment used with the reported product.Additional information was received on 25mar2021.The wire was broken before it was ever used on the patient.They used a new wire to continue the procedure.The patient was unaffected, the wire was not used on patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that a part of the outer layer had been peeled and missing.As for the missing part, no fragment was returned.Magnifying inspection of the distal section found that the core wire was exposed approximately 7 mm in length.The gold coil had been fractured and unraveled.The outer layer had been stretched and torn.The length of the gold coil was unknown due to the coil having been unraveled; however, a part of the gold coil seemed to have been missing.Electron microscopic inspection of the distal section found that the fracture end of the gold coil had been tapered.Wrinkles were found on the outer layer surface near the torn section.It was presumed that a tensile load was applied to the actual sample leading it to break off.The total length of the actual sample (from the distal end of the core wire to the proximal end of the shaft) was confirmed to be approximately 1800 mm, which was equivalent to that of a current product (approximately 1800 mm).The distal end of the core wire of the actual sample and of the current product (after the outer layer was removed) was inspected under an electron microscope.The distal-end shape of both indicated a trace of cut through a sizing cut equipment.It was conceivable that there was no missing section in the core wire.The outer diameter of the actual sample was measured on the undamaged part near the fracture and confirmed to meet the factory's control criteria.No anomaly in the outer diameter was observed.Reproductive testing was performed using the same type of a factory retained gt wire.The test sample was removed from the distal side with insufficient priming.As a result, a fracture occurred at the distal section of the test sample.Magnifying inspection of the fractured section found that the core wire was exposed, the gold coil was fractured and unraveled, and the outer layer was elongated stretched and torn.This state of the test sample was similar to that of the actual product.Ifu states: fill the holder with heparinized physiological saline solution through the hub of the holder using a syringe.Remove the inserter and then the glidewire gt from the holder and inspect the wire prior to use to verify it is lubricated.If the glidewire gt cannot be easily removed from the holder, inject more heparinized physiological saline solution into the holder and try again.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that a tensile load was applied to the distal section of the actual sample when it was pulled from an insufficiently primed holder tube, which resulted in the fracture.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDEWIRE GT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key11594682
Report Number9681834-2021-00051
Device Sequence Number17006657
Product Code DQX
UDI-Device Identifier04987350734785
UDI-Public04987350734785
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K170417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue NumberRG*ES1818SP
Device Lot Number200311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1